Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 17, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Dec 18, 2025, 2:03 AM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Dec 19, 2025, 7:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2025, 2:03 AM EST (07:03 UTC)
- In effect from
- Dec 19, 2025, 7:00 AM EST
- Expired
- Dec 19, 2025, 10:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219 WWUS71 KRLX 180703 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 203 AM EST Thu Dec 18 2025 WVZ523-526-181515- /O.NEW.KRLX.WI.Y.0017.251219T1200Z-251220T0000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 203 AM EST Thu Dec 18 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 AM to 7 PM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ JZ
7 follow-up statements
615 WWUS71 KRLX 181427 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 927 AM EST Thu Dec 18 2025 WVZ523-526-182230- /O.CON.KRLX.WI.Y.0017.251219T1200Z-251220T0000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 927 AM EST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 AM to 7 PM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ LTC
181 WWUS71 KRLX 181724 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1224 PM EST Thu Dec 18 2025 WVZ523-526-190130- /O.CON.KRLX.WI.Y.0017.251219T1200Z-251220T0000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1224 PM EST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 AM to 7 PM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Wind gusts and expected snowfall could create areas of blowing snow where reduced visibility is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ LTC
117 WWUS71 KRLX 190128 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 828 PM EST Thu Dec 18 2025 WVZ523-526-190930- /O.CON.KRLX.WI.Y.0017.251219T1200Z-251220T0000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 828 PM EST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY... * WHAT...West winds 15 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 7 AM to 7 PM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Wind gusts and expected snowfall could create areas of blowing snow where sharply reduced visibility is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ FMK
761 WWUS71 KRLX 190911 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 411 AM EST Fri Dec 19 2025 WVZ523-526-191715- /O.CON.KRLX.WI.Y.0017.251219T1200Z-251220T0000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 411 AM EST Fri Dec 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 15 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ JZ
068 WWUS71 KRLX 191700 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1200 PM EST Fri Dec 19 2025 WVZ523-526-200000- /O.CON.KRLX.WI.Y.0017.000000T0000Z-251220T0000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 1200 PM EST Fri Dec 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ 26
904 WWUS71 KRLX 192320 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 620 PM EST Fri Dec 19 2025 WVZ523-526-200300- /O.EXT.KRLX.WI.Y.0017.000000T0000Z-251220T0300Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 620 PM EST Fri Dec 19 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few additional power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ FMK
176 WWUS71 KRLX 200252 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 952 PM EST Fri Dec 19 2025 WVZ523-526-200400- /O.EXP.KRLX.WI.Y.0017.000000T0000Z-251220T0300Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 952 PM EST Fri Dec 19 2025 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... The threat for damaging winds has subsided. Winds will remain gusty along the crest of the northern mountains, with gusts of 30 to 45 miles per hour possible over the next few hours. $$ FMK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Dec 17, 8:02 PM EST, 6 hours 1 minute earlier.
Area forecast discussion, Dec 17, 8:02 PM EST, 6 hours 1 minute before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 802 PM EST Wed Dec 17 2025 .SYNOPSIS... Moderating temperatures through Thursday. Cold front Thursday night followed by a possible wintry mix Friday morning. High pressure for most of the weekend. Next chance of rain on Sunday. && .NEAR TERM /THROUGH THURSDAY/... As of 730 PM Wednesday... No major changes were made to the overnight forecast at this point. Some hi-res models are hinting at an area of showers moving over the Mid-Ohio Valley late tonight into early tomorrow morning - did not include that now, but may do so if further runs continue to show it. As of 1230 PM Wednesday... Wave will move east of the area today, with decreasing clouds and relaxing winds as high pressure briefly builds in to the area. Southerly flow increases on Thursday out ahead of the next system, which will move into the area later in the day and into Friday. Strengthening low level winds will help to pump high moisture content air into the region, along with gusty winds developing area wide as a tight pressure gradient takes hold. Precipitation should primarily fall as rain Thursday/Thursday evening, before transitioning to a rain/snow mix Thursday night into Friday with passage of the front. There could even be a rumble of thunder on Thursday, but overall, better chances exist south of the area. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 1230 PM Wednesday... Temperatures on Friday will likely see little diurnal rise associated with the front. In addition, the gusty winds will continue courtesy of the tight pressure gradient and CAA. In fact, advisory level winds are expected across the higher elevations of the northern mountains. Showers will continue on Friday as upper shortwave crosses the area, and a favorable upslope pattern takes hold with moisture fetch off the Great Lakes. High pressure then builds into the area over the weekend, with milder and drier conditions taking hold. Temps on Saturday should generally warm into the upper 40s to lower 50s as southerly flow takes hold on the back side of departing high pressure. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 1230 PM Wednesday... The tail end of the extended is less uncertain at this point, but there are hints of additional disturbances to round out the weekend and into next week, although it appears these will largely not cause significant impacts to our area. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 720 PM Wednesday... VFR conditions should prevail through the forecast at most sites, with the possible exception of some MFVR ceilings at BKW late in the period as showers move in and S'ly winds push lowering clouds up and over the mountains. Otherwise, calm to gentle winds overnight will increase towards and after 12z, with gusts of 15-20kts common in the 12-18z time frame, with gusts over 20kts becoming common after 18z. There could be one bout of LLWS affecting some of the area between 09z and 15z, and another and potentially more widespread round of LLWS appears possible late in the period as S'ly flow increases ahead of an approaching cold front. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing and coverage of the first round of LLWS may vary from the forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EST 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z FRIDAY... IFR possible in rain and snow Thursday night through Friday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...FK/SL NEAR TERM...FK/SL SHORT TERM...SL LONG TERM...SL AVIATION...FK
Nearby
Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.